Alert archive / New Mexico / Wind Advisories in 2015
Wind Advisory 20, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Dec 10, 2015, 2:31 PM MST for 5 counties in New Mexico. It took effect at Dec 11, 2015, 12:00 PM MST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2015, 2:31 PM MST (21:31 UTC)
- In effect from
- Dec 11, 2015, 12:00 PM MST
- Expired
- Dec 12, 2015, 3:44 AM MST
- In force
- 16 hr
- Issued by
- NWS El Paso, TX
Counties Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 108 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2960 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
490 WWUS74 KEPZ 102131 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 231 PM MST THU DEC 10 2015 ...STRONG WINDS EXPECTED FOR THE SACRAMENTO MOUNTAINS AND EAST SLOPES OF THE RANGE FRIDAY AFTERNOON THROUGH MOST OF FRIDAY NIGHT... .A POTENT UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION FRIDAY AND FRIDAY NIGHT. AS THIS FEATURE APPROACHES...WINDS ALOFT WILL STRENGTHEN OVER THE AREA. THESE WILL INTERACT WITH HIGHER ELEVATION RANGES SUCH AS THE SACRAMENTO MOUNTAINS. AS A RESULT...VERY STRONG SUSTAINED WIND SPEEDS AND GUSTS ARE ANTICIPATED FRIDAY AFTERNOON THROUGH MOST OF FRIDAY EVENING IN THIS AREA. NMZ415-416-111300- /O.NEW.KEPZ.WI.Y.0020.151211T2100Z-151212T0900Z/ SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON 231 PM MST THU DEC 10 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 2 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO 2 AM MST SATURDAY. * TIMING...2 PM MST FRIDAY AFTERNOON THROUGH 2 AM SATURDAY MORNING. * WINDS...SUSTAINED WIND SPEEDS 30 TO 35 MPH...WITH GUSTS 45 MPH TO OCCASIONALLY 55 MPH. THREAT FOR HIGHEST WINDS WILL SHIFT TO THE EAST SLOPES FRIDAY EVENING. * IMPACTS...WINDS THIS STRONG WILL MAKE FOR HAZARDOUS AND DIFFICULT DRIVING CONDITIONS...ESPECIALLY WITH HIGH PROFILE VEHICLES IN GUSTS AND CROSS WINDS. SECURE LOOSE OBJECTS SUCH OUTDOOR FURNITURE AND GARBAGE CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TRIPOLI
3 follow-up statements
552 WWUS74 KEPZ 111332 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 632 AM MST FRI DEC 11 2015 ...STRONG WINDS ACROSS THE HIGHER ELEVATIONS OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO TODAY THROUGH SATURDAY... .A POTENT UPPER-LEVEL LOW PRESSURE STORM SYSTEM WILL APPROACH THE REGION FROM THE WEST TODAY AND PASS ACROSS THE AREA SATURDAY. TODAY UPPER LEVEL WINDS WILL STRENGTHEN OVER THE AREA AND MIX DOWN TO THE HIGHER ELEVATIONS CREATING WINDY CONDITIONS BY MID DAY. ALL AREAS WILL BE BREEZY TO WINDY IN THE MID AFTERNOON HOURS WITH WINDS EXPECTED TO REMAIN STRONG OVER EAST SLOPES AND THROUGH AREA PASSES THROUGH THE NIGHT. THESE STRONG WINDS WILL CONTINUE SATURDAY AS THE STORM PASSES OVER THE REGION. WINDS WILL SLACKEN SUNDAY AS THE SYSTEM EXITS. NMZ414-112300- /O.EXB.KEPZ.WI.Y.0020.151211T1900Z-151213T0000Z/ WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON 632 AM MST FRI DEC 11 2015 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM MST SATURDAY. * TIMING...WINDS WILL BEGIN TO INCREASE BY MID-MORNING AND BECOME WINDY LATE-MORNING. STRONGEST WINDS ARE EXPECTED AFTER MID- AFTERNOON TODAY. WINDS WILL REMAIN STRONG THROUGH MUCH OF SATURDAY. * WINDS SPEEDS...SUSTAINED WIND SPEEDS 25 TO 35 MPH...WITH GUSTS 45 TO 50 MPH. * IMPACTS...WINDS THIS STRONG WILL MAKE FOR HAZARDOUS AND DIFFICULT DRIVING CONDITIONS...ESPECIALLY WITH HIGH PROFILE VEHICLES IN GUSTS AND CROSS WINDS. WATCH FOR BLOWING DUST TO REDUCE VISIBILITIES. MINOR DAMAGE TO LIGHT STRUCTURES AND VEGETATION IS ALSO POSSIBLE. SECURE LOOSE OBJECTS SUCH OUTDOOR FURNITURE AND GARBAGE CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ402-406-408-112300- /O.EXB.KEPZ.WI.Y.0020.151211T1900Z-151212T2100Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE-UPLANDS OF THE BOOTHEEL- EASTERN BLACK RANGE FOOTHILLS- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...CLOVERDALE...HILLSBORO...WINSTON 632 AM MST FRI DEC 11 2015 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 2 PM MST SATURDAY. * TIMING...WINDS WILL BEGIN TO INCREASE BY MID-MORNING AND BECOME WINDY BY NOON. STRONGEST WINDS ARE EXPECTED AFTER MID AFTERNOON TODAY. WINDS WILL REMAIN STRONG THROUGH SATURDAY MORNING. * WINDS SPEEDS...SUSTAINED WIND SPEEDS 25 TO 35 MPH...WITH GUSTS 45 TO 50 MPH. * IMPACTS...WINDS THIS STRONG WILL MAKE FOR HAZARDOUS AND DIFFICULT DRIVING CONDITIONS...ESPECIALLY WITH HIGH PROFILE VEHICLES IN GUSTS AND CROSS WINDS. WATCH FOR BLOWING DUST TO REDUCE VISIBILITIES. MINOR DAMAGE TO LIGHT STRUCTURES AND VEGETATION IS ALSO POSSIBLE. SECURE LOOSE OBJECTS SUCH OUTDOOR FURNITURE AND GARBAGE CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ415-416-112300- /O.EXT.KEPZ.WI.Y.0020.151211T1900Z-151213T0000Z/ SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON 632 AM MST FRI DEC 11 2015 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 5 PM MST SATURDAY... * TIMING...WINDS WILL BEGIN TO INCREASE BY EARLY-MORNING AND BECOME WINDY LATE-MORNING. STRONGEST WINDS ARE EXPECTED AFTER MID-AFTERNOON TODAY. WINDS WILL REMAIN STRONG THROUGH MOST OF SATURDAY. * WINDS SPEEDS...SUSTAINED WIND SPEEDS 30 TO 35 MPH...WITH GUSTS 45 TO 50 MPH AND TO OCCASIONALLY 55 MPH. * IMPACTS...WINDS THIS STRONG WILL MAKE FOR HAZARDOUS AND DIFFICULT DRIVING CONDITIONS...ESPECIALLY WITH HIGH PROFILE VEHICLES IN GUSTS AND CROSS WINDS. WATCH FOR BLOWING DUST TO REDUCE VISIBILITIES. MINOR DAMAGE TO LIGHT STRUCTURES AND VEGETATION IS ALSO POSSIBLE. SECURE LOOSE OBJECTS SUCH OUTDOOR FURNITURE AND GARBAGE CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BIRD
406 WWUS74 KEPZ 112111 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 211 PM MST FRI DEC 11 2015 ...STRONG WINDS ACROSS THE HIGHER ELEVATIONS OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO TODAY THROUGH SATURDAY... .A POTENT UPPER-LEVEL LOW PRESSURE STORM SYSTEM WILL APPROACH THE REGION FROM THE WEST TODAY AND PASS ACROSS THE AREA SATURDAY. TODAY UPPER LEVEL WINDS WILL STRENGTHEN OVER THE AREA AND MIX DOWN TO THE HIGHER ELEVATIONS CREATING WINDY CONDITIONS. ALL AREAS WILL BE BREEZY TO WINDY IN THE MID AFTERNOON HOURS WITH WINDS EXPECTED TO REMAIN STRONG OVER EAST SLOPES AND THROUGH AREA PASSES THROUGH THE NIGHT. THESE STRONG WINDS WILL CONTINUE SATURDAY AS THE STORM PASSES OVER THE REGION. WINDS WILL SLACKEN SUNDAY AS THE SYSTEM EXITS. NMZ414>416-121200- /O.CON.KEPZ.WI.Y.0020.000000T0000Z-151213T0000Z/ WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON... CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO... PINON 211 PM MST FRI DEC 11 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY... * WIND SPEEDS...SUSTAINED WIND SPEEDS 25 TO 35 MPH...WITH GUSTS 45 TO 50 MPH. * IMPACTS...WINDS THIS STRONG WILL MAKE FOR HAZARDOUS AND DIFFICULT DRIVING CONDITIONS...ESPECIALLY WITH HIGH PROFILE VEHICLES IN GUSTS AND CROSS WINDS. WATCH FOR BLOWING DUST TO REDUCE VISIBILITIES. MINOR DAMAGE TO LIGHT STRUCTURES AND VEGETATION IS ALSO POSSIBLE. SECURE LOOSE OBJECTS SUCH OUTDOOR FURNITURE AND GARBAGE CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ402-406-408-121200- /O.CON.KEPZ.WI.Y.0020.000000T0000Z-151212T2100Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE-UPLANDS OF THE BOOTHEEL- EASTERN BLACK RANGE FOOTHILLS- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...CLOVERDALE...HILLSBORO...WINSTON 211 PM MST FRI DEC 11 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST SATURDAY... * WINDS SPEEDS...SUSTAINED WIND SPEEDS 25 TO 35 MPH...WITH GUSTS 45 TO 50 MPH. * IMPACTS...WINDS THIS STRONG WILL MAKE FOR HAZARDOUS AND DIFFICULT DRIVING CONDITIONS...ESPECIALLY WITH HIGH PROFILE VEHICLES IN GUSTS AND CROSS WINDS. WATCH FOR BLOWING DUST TO REDUCE VISIBILITIES. MINOR DAMAGE TO LIGHT STRUCTURES AND VEGETATION IS ALSO POSSIBLE. SECURE LOOSE OBJECTS SUCH OUTDOOR FURNITURE AND GARBAGE CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
006 WWUS74 KEPZ 121044 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 344 AM MST SAT DEC 12 2015 ...WINDY TODAY ACROSS SOUTHERN NEW MEXICO... .A DEEP LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS NEW MEXICO AND BRING WINDY CONDITIONS TO THE REGION. WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH BY AFTERNOON WITH GUSTS TO 50 MPH. LOW VISIBILITIES MAY OCCUR DUE TO THE COMBINATION OF STRONG WINDS AND BLOWING SNOW OVER...ESPECIALLY OVER THE HIGHER MOUNTAINS. NMZ402-406-408-122300- /O.CAN.KEPZ.WI.Y.0020.000000T0000Z-151212T2100Z/ /O.NEW.KEPZ.WI.Y.0021.151212T1200Z-151213T0100Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE-UPLANDS OF THE BOOTHEEL- EASTERN BLACK RANGE FOOTHILLS- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...CLOVERDALE...HILLSBORO...WINSTON 344 AM MST SAT DEC 12 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. * WINDS SPEEDS...SUSTAINED WIND SPEEDS 25 TO 35 MPH...WITH GUSTS 45 TO 50 MPH. * TIMING...WINDS INCREASING EARLY THIS MORNING WITH HIGH WINDS CONTINUING THROUGH THE AFTERNOON BEFORE SLOWLY DECREASING LATER TONIGHT. * IMPACTS...WINDS THIS STRONG WILL MAKE FOR HAZARDOUS AND DIFFICULT DRIVING CONDITIONS...ESPECIALLY WITH HIGH PROFILE VEHICLES IN GUSTS AND CROSS WINDS. WATCH FOR BLOWING SNOW TO REDUCE VISIBILITIES. MINOR DAMAGE TO LIGHT STRUCTURES AND VEGETATION IS ALSO POSSIBLE. SECURE LOOSE OBJECTS SUCH OUTDOOR FURNITURE AND GARBAGE CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ414>416-122300- /O.CAN.KEPZ.WI.Y.0020.000000T0000Z-151213T0000Z/ /O.NEW.KEPZ.WI.Y.0021.151212T1200Z-151213T0100Z/ WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON... CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO... PINON 344 AM MST SAT DEC 12 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. * WIND SPEEDS...SUSTAINED WIND SPEEDS 25 TO 35 MPH...WITH GUSTS 45 TO 50 MPH. * TIMING...WINDS INCREASING EARLY THIS MORNING WITH HIGH WINDS CONTINUING THROUGH THE AFTERNOON BEFORE SLOWLY DECREASING LATER TONIGHT. * IMPACTS...WINDS THIS STRONG WILL MAKE FOR HAZARDOUS AND DIFFICULT DRIVING CONDITIONS...ESPECIALLY WITH HIGH PROFILE VEHICLES IN GUSTS AND CROSS WINDS. WATCH FOR BLOWING SNOW TO REDUCE VISIBILITIES. MINOR DAMAGE TO LIGHT STRUCTURES AND VEGETATION IS ALSO POSSIBLE. SECURE LOOSE OBJECTS SUCH OUTDOOR FURNITURE AND GARBAGE CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ401-403-122300- /O.NEW.KEPZ.WI.Y.0021.151212T1200Z-151213T0100Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...MIMBRES...FAYWOOD...HURLEY... GRANT COUNTY AIRPORT 344 AM MST SAT DEC 12 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. * WIND SPEEDS...SUSTAINED WIND SPEEDS 25 TO 35 MPH...WITH GUSTS 45 TO 50 MPH. * TIMING...WINDS INCREASING EARLY THIS MORNING WITH HIGH WINDS CONTINUING THROUGH THE AFTERNOON BEFORE SLOWLY DECREASING LATER TONIGHT. * IMPACTS...WINDS THIS STRONG WILL MAKE FOR HAZARDOUS AND DIFFICULT DRIVING CONDITIONS...ESPECIALLY WITH HIGH PROFILE VEHICLES IN GUSTS AND CROSS WINDS. WATCH FOR BLOWING SNOW TO REDUCE VISIBILITIES. MINOR DAMAGE TO LIGHT STRUCTURES AND VEGETATION IS ALSO POSSIBLE. SECURE LOOSE OBJECTS SUCH OUTDOOR FURNITURE AND GARBAGE CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Dec 10, 2:33 AM MST, 11 hours 58 minutes earlier.
Area forecast discussion, Dec 10, 2:33 AM MST, 11 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 233 AM MST THU DEC 10 2015 .SYNOPSIS... WARM AND DRY ACROSS THE BORDERLAND AGAIN TODAY AND FRIDAY WITH TEMPERATURES RISING TO 10-15 DEGREES ABOVE NORMAL. A MIX OF HIGH CLOUDS AND SUN WILL MAKE FOR MOSTLY SUNNY SKIES. TOMORROW THE WINDS WILL INCREASE IN RESPONSE TO THE APPROACH OF A PACIFIC STORM SYSTEM. THUS A WINDY AFTERNOON IS ON TAP FOR FRIDAY TO BE FOLLOWED BY CHANCES FOR LOWLAND RAIN AND MOUNTAIN SNOW FRIDAY NIGHT AND SATURDAY. MUCH COOLER AIR WILL MOVE IN SATURDAY AS THE SYSTEM PASSES THROUGH THE REGION. THE WEEKEND WILL BE MUCH COOLER WITH TEMPERATURES NEARLY 20 DEGREES BELOW TODAY AND FRIDAY'S TEMPERATURES. ANOTHER WEATHER SYSTEM APPROACHES MONDAY WITH MORE BREEZY TO WINDY CONDITIONS AND A SLIGHT RISK FOR MOUNTAIN SHOWERS. && .DISCUSSION... NW FLOW ALOFT WILL TURN MORE WESTERLY TODAY AS HIGH PRESSURE ALOFT TO OUR WEST FLATTENS IN RESPONSE TO A DEVELOPING PAC NW STORM SYSTEM. THIS WILL KEEP THE WX CONDITIONS ACROSS THE FORECAST AREA QUITE MILD AND BENIGN. HIGH CLOUDS WILL LIKELY SHOVE EAST WITH MORE SUN THIS AFTERNOON. TEMPERATURES WILL RISE FURTHER TODAY WITH MAX TEMPS TOPPING OUT BETWEEN 10-15 DEGREES ABOVE NORMALS. WINDS WILL BE MODERATE. MOST OF THE ABOVE REMAINS CONSTANT FOR FRIDAY WITH THE EXCEPTION OF AN INCREASE IN WINDS. THE WEST COAST TROUGH WILL CONTINUE TO DIG THROUGH THE GREAT BASIN. H7 WINDS WILL INCREASE TO 35-45KTS BUT THE SURFACE GRADIENT WILL BE SLOW TO TIGHTEN AS THE MODELS CONTINUE TO SLOW THE APPROACH OF THE TROUGH. THUS WINDS SHOULDN'T BE AS STRONG AS EARLIER THOUGHT...SUSTAINED WINDS IN THE 20-30 MPH RANGE ARE A GOOD BET FOR LATE AFTERNOON. THERE SHOULD BE A GUSTY NATURE TO THE WINDS IN THE LATER PARTS OF FRIDAY AFT/EVE AS HEATING PROMOTES MIXING THE STRONG WINDS DOWN INTERMITTENTLY. GUSTS TO 50 MPH ARE LIKELY. IT APPEARS WE WILL REMAIN BELOW ADVISORY CRITERIA FOR WINDS. WITH THE RELATIVELY DEEP MIXING AND DRY CONDITIONS THERE WILL LIKELY BE MINOR DUST. FRIDAY NIGHT THE TROUGH ARRIVES...AND SATURDAY IT PASSES SLOWLY. THE SYSTEM IS SOMEWHAT MOISTURE STARVED AND DOESN'T PICK UP ANY ON IT'S WAY IN...OR FIND ANY IN PLACE OVER THE AREA TO WORK WITH. THUS PCPN WILL BE LIGHT. HOWEVER THE STORM HAS A COLD CORE AND A SHARP VORT CHANNEL WHICH SHOULD BOTH PROMOTE SATURATION AND DESTABILIZATION AS IT PASSES. THUS ISOL-SCAT PCPN IS EXPECTED FRI NIGHT THROUGH SAT EVENING. SNOW LEVELS WILL LOWER WEST BY SAT AM AND OVER THE SACS LATE SAT. ALL LOWLANDS SHOULD REMAIN TOO WARM FOR SNOW...WITH SNOW LEVELS DROPPING TO 6500 FT OVER THE AREA. PCPN AMOUNTS SHOULD BE IN THE .10 TO .25" RANGE...WITH SNOWFALL ACCUMULATIONS ONLY 1-3" ABOVE 7KFT. THUS NO WINTER WEATHER ADVISORIES NEEDED. MUCH COOLER AIR PUSHES IN FOR A COOLER SATURDAY...TO BE FOLLOWED BY DRIER AIR ON THE BACKSIDE OF THE EXITING TROUGH SATURDAY EVENING. THE WEEKEND WILL BE MUCH COOLER...SUNDAY WILL BE GENERALLY DRY. WINDS LOOK TO HOLD ON WITH BREEZY CONDITIONS FOR SATURDAY BEFORE SLACKENING FOR SUNDAY. CURRENT MODEL OFFERINGS BRING THE STRONGER WINDS RIGHT BACK TO THE REGION MONDAY IN RESPONSE TO A TROUGH PASSAGE SIMILAR TO THE ONE EXPECTED FRI/SAT. HOWEVER THIS SYSTEM PASSES FURTHER NORTH AND GIVE LITTLE TO NO CHANCES FOR PCPN OVER THE AREA. MONDAY WILL SEE MODERATING AND WARMING WEATHER...BUT IT WILL BE SHORT-LIVED AS COOLER AIR WORKS BACK IN FOR TUE BEHIND MONDAY'S TROUGH PASSAGE. && .AVIATION...VALID 010/12Z-11/12Z... DRY WNW FLOW ALOFT FOR NEXT 24 HRS WITH PERIODS OF HIGH CLOUDS. THUS VFR WITH SCT-BKN200-250. SFC WINDS WSW 5-10 KTS. MDT-STG SFC INVERSION WILL KEEP HZ/FU TRAPPED IN LAYER SFC-ARN 3K AGL ESPLY 06Z-18Z. && .FIRE WEATHER... ZONAL FLOW OVER THE WESTERN U.S. WILL CONTINUE TO PROVIDE DRY AND MILD CONDITIONS OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS TODAY. TEMPERATURES WILL CONTINUE ABOVE NORMAL WITH SOME VARIABLE HIGH CLOUDS AT TIMES. FRIDAY A STRONG PACIFIC STORM SYSTEM WILL APPROACH THE SOUTHERN ROCKIES INCREASING GUSTY WEST SURFACE WINDS ALONG WITH A CHANCE FOR LOWLAND RAIN SHOWERS AND HIGH ELEVATION LIGHT SNOW SHOWERS THROUGH SATURDAY EVENING BEFORE THE STORM MOVES OUT BY EARLY SUNDAY. TEMPERATURES WILL BE ABOUT 20F COOLER ON SATURDAY AND SUNDAY BEHIND THE SYSTEM. ANOTHER STORM SYSTEM FROM THE PACIFIC IS FORECAST TO MOVE IN TUESDAY BRINGING MORE WIND...COOLER TEMPS ALONG WITH A SLIGHT CHANCE FOR SHOWERS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 72 43 73 48 / 0 0 0 0 SIERRA BLANCA 72 41 73 45 / 0 0 0 0 LAS CRUCES 71 38 68 43 / 0 0 0 0 ALAMOGORDO 69 43 66 45 / 0 0 0 0 CLOUDCROFT 57 35 49 29 / 0 0 0 20 TRUTH OR CONSEQUENCES 69 38 66 39 / 0 0 0 0 SILVER CITY 67 35 60 34 / 0 0 0 30 DEMING 73 38 69 42 / 0 0 0 10 LORDSBURG 72 36 68 37 / 0 0 0 30 WEST EL PASO METRO 73 44 73 49 / 0 0 0 0 DELL CITY 74 38 75 42 / 0 0 0 0 FORT HANCOCK 76 42 78 48 / 0 0 0 0 LOMA LINDA 68 43 69 45 / 0 0 0 0 FABENS 74 41 75 47 / 0 0 0 0 SANTA TERESA 72 40 73 46 / 0 0 0 0 WHITE SANDS HQ 70 42 69 46 / 0 0 0 0 JORNADA RANGE 70 37 67 42 / 0 0 0 0 HATCH 73 39 68 42 / 0 0 0 0 COLUMBUS 74 39 71 44 / 0 0 0 10 OROGRANDE 70 43 71 47 / 0 0 0 0 MAYHILL 67 40 61 37 / 0 0 0 20 MESCALERO 63 38 56 34 / 0 0 0 20 TIMBERON 61 39 57 36 / 0 0 0 20 WINSTON 68 36 59 33 / 0 0 0 10 HILLSBORO 72 38 65 37 / 0 0 0 0 SPACEPORT 70 39 67 41 / 0 0 0 0 LAKE ROBERTS 67 28 59 26 / 0 0 0 30 HURLEY 69 35 63 35 / 0 0 0 30 CLIFF 70 29 65 30 / 0 0 0 30 MULE CREEK 70 27 63 26 / 0 0 0 40 FAYWOOD 70 37 63 37 / 0 0 0 20 ANIMAS 76 36 70 38 / 0 0 0 30 HACHITA 74 37 70 39 / 0 0 0 20 ANTELOPE WELLS 75 38 70 39 / 0 0 0 30 CLOVERDALE 72 37 67 38 / 0 0 0 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 14-BIRD
Hazardous weather outlook, Dec 10, 6:37 AM MST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 637 AM MST THU DEC 10 2015 NMZ401>417-TXZ418>424-111345- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 637 AM MST THU DEC 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A PACIFIC LOW PRESSURE STORM SYSTEM WILL APPROACH FRIDAY AND PASS SATURDAY BRING WINDY CONDITION FRIDAY AFTERNOON AND CHANCES FOR LOWLAND RAIN AND MOUNTAIN SHOWERS FRIDAY NIGHT THROUGH SATURDAY EVENING. RAIN AND SNOW AMOUNTS ARE EXPECTED TO BE LIGHT WITH ONLY LOW-END TRAVEL IMPACTS EXPECTED. COOLER WEATHER FOLLOWS FOR THE WEEKEND. A SECOND PACIFIC STORM SYSTEM WILL BRING MORE WINDY CONDITIONS FOR MONDAY AFTERNOON AND VERY SLIGHT RISK FOR MOUNTAIN SHOWERS MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BIRD
Nearby
Wind Advisories in New Mexico, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.